Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


anti-HIV drugs & weight gain
Nov 2, 2005

Are anti-HIV drugs Sustiva or Truvada known to cause a person to gain weight? If so, what can a person do to reverse weight gain when taking these drugs?

Response from Dr. Henry

Many patients gain 10+ pounds during there first year on antiretroviral therapy. Precise data on weight gain on Truvada + Sustiva is not at my fingertips and response seem to vary widely from patient to patient. Most patients in my experience who use that combination experience modest weight gain that can be minimized by diet/exercise. A large now open ACTG trial (A5202) includes that combination and will focus on many metabolic issues so better data will be forthcoming. KH



Previous
cholesterol statins
Next
Sustiva and Truvada interactions with fish oil and antioxidant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement